Alert archive / California / Wind Advisories in 2010
Wind Advisory 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 8, 2010, 3:06 AM PST for San Bernardino County, California. It took effect at Nov 8, 2010, 4:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2010, 3:06 AM PST (11:06 UTC)
- In effect from
- Nov 8, 2010, 4:00 AM PST
- Expired
- Nov 8, 2010, 2:19 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
983 WWUS75 KVEF 081106 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 306 AM PST MON NOV 8 2010 .A STRONG LOW PRESSURE SYSTEM MOVING FROM CALIFORNIA INTO NEVADA WILL CAUSE STRONG GUSTY WINDS ACROSS PORTIONS OF SAN BERNARDINO COUNTY TODAY. CAZ523-090000- /O.NEW.KVEF.WI.Y.0037.101108T1200Z-101109T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 306 AM PST MON NOV 8 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT IN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: THIS MORNING THROUGH MUCH OF THE AFTERNOON. WINDS WILL BEGIN TO DECREASE AROUND 4 PM THIS AFTERNOON. * LOCATIONS: NORTHWEST SAN BERNARDINO COUNTY. * IMPACTS: HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS POSSIBLE. THERE IS ALSO A POSSIBILITY OF BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
1 follow-up statement
576 WWUS75 KVEF 082219 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 219 PM PST MON NOV 8 2010 .SIGNFICANTLY COLDER AIR WILL MOVE INTO THE MOJAVE DESERT TONIGHT IN THE WAKE OF A POTENT WEATHER SYSTEM THAT MOVED ACROSS THE REGION TODAY. THIS WILL RESULT IN THE FIRST FREEZE OF THE SEASON FOR PORTIONS OF MOHAVE COUNTY ARIZONA TONIGHT. CAZ523-082330- /O.CAN.KVEF.WI.Y.0037.000000T0000Z-101109T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 219 PM PST MON NOV 8 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR NORTHWESTERN SAN BERNARDINO COUNTY IN CALIFORNIA. ALTHOUGH WINDS WILL REMAIN GUSTY THROUGH THIS EVENING WIDESPREAD GUSTS ARE EXPECTED TO BELOW THE 40 MPH WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ AZZ003-090630- /O.NEW.KVEF.FZ.A.0001.101110T0700Z-101110T1500Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE 319 PM MST MON NOV 8 2010 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WATCH FOR CENTRAL AND SOUTHERN MOHAVE COUNTY ABOVE 2500 FEET...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * EXPECTED TEMPERATURES: LOWS ARE EXPECTED TO DROP TO BETWEEN 28 AND 32 DEGREES. * GREATEST IMPACT AREAS: THIS WILL LIKELY BE THE FIRST FREEZE OF THE SEASON FOR AREAS ABOVE 2500 FEET AND BELOW 3500 FEET. THIS INCLUDES MAINLY THE KINGMAN AREA BUT A FREEZE IS ALSO POSSIBLE NEAR DOLAN SPRINGS. * WINDS: EAST WINDS LESS THAN 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ STACHELSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 9:20 PM PST, 5 hours 46 minutes earlier.
Area forecast discussion, Nov 7, 9:20 PM PST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 920 PM PST SUN NOV 7 2010 .SYNOPSIS...THE FIRST OF TWO SYSTEMS TO AFFECT THE AREA THIS WEEK WILL MOVE THROUGH TONIGHT INTO MONDAY BRINGING RAIN AND HIGHER ELEVATION SNOW TO AREAS MAINLY NORTH OF INTERSTATE 15. COLDER AIR FILTERING INTO THE AREA WILL DROP HIGH TEMPERATURES ON MONDAY BY 8 TO 12 DEGREES FROM SUNDAY. DRIER AIR WILL MOVE IN AREAWIDE ON MONDAY NIGHT AND LAST INTO TUESDAY AFTERNOON. ANOTHER SYSTEM WILL BRING THE CHANCE OF SHOWERS TO THE SOUTHERN GREAT BASIN AS WELL AS WIDESPREAD GUSTY WINDS ON WEDNESDAY. && .UPDATE...RADAR RETURNS SHOWED PRECIPITATION SLIDING DOWN THE WEST SLOPES OF THE SOUTHERN SIERRA AND AUTOMATED STATIONS IN THE OWENS VALLEY HAD PICKED UP A FEW HUNDREDTHS OF AN INCH OF SPILL OVER PRECIPITATION BETWEEN 6 PM AND 9 PM. THIS MAIN SWATH OF DEEPER MOISTURE AND PRECIPITATION WITH THE INCOMING PACIFIC TROUGH WILL CONTINUE TO SLIDE SOUTHEAST OVERNIGHT BUT WILL LARGELY BE INTERCEPTED BY THE SIERRA. HOWEVER...THE 00Z NAM AND GFS ARE IN PRETTY GOOD AGREEMENT AT DEPICTING A CONSOLIDATED FRONTAL PRECIP BAND PUSHING DOWN THROUGH SOUTH CENTRAL NEVADA BETWEEN 12Z AND 18Z MONDAY WHICH WOULD BRING IT THROUGH CLARK COUNTY BY MID TO LATE MORNING. THE SPRING MOUNTAINS AND SHEEP RANGE SHOULD INTERCEPT MOST OF THE PRECIPITATION BUT A FEW SHOWERS WILL PROBABLY BE OBSERVED AROUND THE LAS VEGAS VALLEY. DRY AND COOLER NORTHWEST FLOW FOLLOWS THE FRONT FOR THE AFTERNOON OVER ALL BUT LINCOLN AND NORTHERN MOHAVE COUNTIES. THE GOING FORECAST DETAILED BELOW HAS THESE TRENDS COVERED WELL AND NO UPDATE IS PLANNED. && .PREV DISCUSSION... 301 PM PST SUN NOV 7 2010 .SHORT TERM...SAY GOODBYE TO OUR WARM WEATHER. THE LATEST SYSTEM TO AFFECT THE AREA CAN BE SEEN ON SATELLITE AND WATER VAPOR IMAGERY PUSHING EASTWARD ACROSS CALIFORNIA INTO NEVADA. DESPITE THE PRESENCE OF A 100 KT+ JET AT 250 MB CROSSING THE SOUTHERN SIERRA NEVADA THIS AFTERNOON WINDS HAVE NOT RESPONDED AND BASED ON BUFR SOUNDINGS FROM THE WRF-NMM 50 KT WINDS DO NOT LOOK TO GET MUCH LOWER THAN 550 MB AND THE ENVIRONMENT DOES NOT LOOK FAVORABLE FOR THEM TO MIX DOWN MUCH LOWER. WHILE WINDS WILL LIKELY BLOW ALONG THE SOUTHERN SIERRA CREST THE INHABITED AREAS THAT COULD BE IMPACTED SHOULD STAY BELOW ADVISORY CRITERIA THIS EVENING AND THEREFORE THE WIND ADVISORY WAS CANCELLED. THE 5 KM WRF RUN BY WFO RENO ALSO SUPPORTS THIS. THE OTHER REASON FOR CANCELING THE WIND ADVISORY IS THAT A BAND OF PRECIPITATION IS SINKING SOUTHWARD ACROSS THE SIERRA AND AS THIS EVENING PROGRESSES SHOULD BEGIN TO SPILLOVER INTO THE EASTERN SOUTHERN SIERRA. THIS ALONE WOULD SHUT OFF ANY DOWNSLOPE POTENTIAL. AS FAR AS PRECIPITATION GOES AMOUNTS WILL TAPER OFF RAPIDLY AWAY FROM THE CREST AND WHILE PLACES LIKE ASPENDELL COULD SEE A FEW INCHES OF SNOW AMOUNTS SHOULD STAY BELOW ADVISORY LEVEL (WHICH IS 4 INCHES) THERE COULD BE SOME LOCALLY HIGHER AMOUNTS ABOVE 10000 FEET ESPECIALLY ALONG THE CREST. FURTHER EAST PRECIPITATION WILL ADVANCE IN AS THE EVENING PROGRESSES. WHILE A NORTHWEST TRAJECTORY IS NOT THE MOST FAVORABLE FOR PRECIPITATION THE DYNAMICS OF THE TROUGH AND A DECENT AMOUNT OF MID-LEVEL MOISTURE EXIST AND THUS AT LEAST LIGHT PRECIPITATION AMOUNTS ARE EXPECTED NORTH OF I-15. THE HEAVIEST AMOUNTS WILL BE LATER TONIGHT INTO MONDAY ACROSS CENTRAL NYE AND LINCOLN COUNTY WHERE FRONTOGENESIS IS BEST. SNOW LEVELS WILL CRASH WITH THE FRONT AND ASSOCIATED UPPER TROUGH AXIS AND LOWER TO AROUND 5000 FEET IN THE SOUTHERN GREAT BASIN AND 6000 FEET NEAR THE I-15 CORRIDOR BY MONDAY MORNING INTO THE AFTERNOON. WE COULD SEE 1-2 INCHES OF SNOW FALL IN TOWN ON MOUNT CHARLESTON AND POSSIBLY AROUND PIOCHE BUT AMOUNTS SHOULD BE LIGHT ENOUGH AND THE RECENT WARMTH SHOULD MEAN THE GROUND IS ALSO WARM AND THE SNOW WILL HAVE TROUBLE STICKING ESPECIALLY ON PAVED SURFACES. THE FRONT AND TROUGH AXIS SHIFT EAST INTO MONDAY MORNING AND THE NORTHWEST CWFA WILL DRY OUT BUT STILL SEE SOME LINGERING CLOUDS AROUND. I DID ADD IN A SLIGHT CHANCE OF THUNDERSTORMS OVER LINCOLN COUNTY AND FAR NORTHERN MOHAVE COUNTY ON MONDAY AS THERE IS SOME INSTABILITY AND WE COULD SEE A FEW LIGHTNING FLASHES. FOR THE LAS VEGAS VALLEY THERE IS A SLIGHT CHANCE FOR A LIGHT RAIN SHOWER OR SPRINKLE MAINLY LATE MONDAY MORNING BUT OTHERWISE EXPECT THE SUN TO SOME OUT BY THE AFTERNOON. THE LAST OF THE PRECIPITATION IN THE FAR EAST WILL END BY MONDAY NIGHT. A POSITIVELY TILTED SHORTWAVE RIDGE BUILDS IN FROM THE WEST ON TUESDAY HOWEVER DESPITE THE RISE IN HEIGHTS WE ARE COLDER THAN MONDAY ALOFT AND THUS HIGH TEMPS WILL DROP ABOUT 5 DEGREES. SOUTHERN AREAS WILL STAY RELATIVELY SUNNY BUT ANOTHER APPROACHING SYSTEM WILL SPREAD SOME HIGH CLOUDS INTO AREAS ESPECIALLY NORTH OF I-15. THE NEXT BIG SYSTEM OF THE WEEK DROPS SOUTHEASTWARD WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON INTO THE NORTHERN GREAT BASIN. MOST OF THE MOISTURE AND ENERGY STAY WELL NORTH OF OUR AREA AND THUS ONLY A SLIGHT CHANCE OF SHOWERS IS EXPECTED AND EVEN THEN ONLY OVER THE SOUTHERN GREAT BASIN. SNOW LEVELS WILL BE LOWER (AROUND 5000 FEET) BUT MOST ACTIVITY SHOULD BE LIGHT IN NATURE. THE BIGGER IMPACT FROM THIS SYSTEM WILL LIKELY BE WINDS AS A 100 KT+ JET CROSSES INTO SOUTHERN NEVADA ON THE BACK SIDE OF THIS SYSTEM. THUS EXPECT GUSTY NORTHWEST TO NORTH WINDS AREAWIDE AND WIND GUSTS OF 30-40 MPH+ ARE POSSIBLE OVER THE SOUTHERN GREAT BASIN ALTHOUGH THE LACK OF STRONG SURFACE PRESSURE GRADIENTS MAY KEEP WIND GUSTS DOWN SOMEWHAT. TEMPS WILL BUMP UP A LITTLE IN ADVANCE OF THIS SYSTEM. THIS SYSTEM WILL EXIT TO THE SOUTHEAST INTO THURSDAY NIGHT. ONE LAST CONCERN TUESDAY MORNING AND MORE LIKELY WEDNESDAY AND THURSDAY MORNINGS WILL BE NEAR FREEZING TEMPS FOR LOWS FOR THE FIRST TIME THIS SEASON IN MANY PLACES IN THE LOWER DESERT VALLEYS OF THE MOJAVE DESERT ESPECIALLY AROUND THE 3000 FOOT LEVEL. THOSE WITH COLD SENSITIVE PLANTS OUTDOORS WILL LIKELY NEED TO TAKE NECESSARY PRECAUTIONS TO PROTECT THEM. .LONG TERM...THURSDAY MORNING THROUGH SUNDAY...12Z SUITE OF MEDIUM RANGE MODELS ALL INDICATE MORE ENERGY HANGING BACK ACROSS SOUTHERN UTAH AND NORTHERN ARIZONA THURSDAY MORNING. A 100+ KNOT NORTHERLY JET ON BACKSIDE OF TROUGH OVER NEVADA PLUS DECENT SURFACE PRESSURE GRADIENT AND H85/H7 WINDS OF 25 TO 40 KNOTS ALL POINT TO BREEZY TO WINDY CONDITIONS. FOR THE REMAINDER OF THE EXTENDED...GREAT BASIN WILL BE UNDER A DRY NORTHERLY FLOW WITH A STRONG RIDGE CENTERED NEAR 135W WITH DOWNSTREAM LONGWAVE TROUGH ENCOMPASSING THE LOWER 48 STATES FROM THE GREAT BASIN EAST. TEMPERATURES WILL BE NEAR TO SLIGHT BELOW NORMAL UNDER THE NORTHERLY FLOW. && .AVIATION...FOR MCCARRAN...A COLD FRONT OVER CENTRAL CALIFORNIA WILL MOVE SOUTHEAST INTO CENTRAL NEVADA BY 12Z MONDAY MORNING. AN EXTENSIVE SHIELD OF MID/HIGH LEVEL CLOUDS WILL STREAM ACROSS SOUTHERN NEVADA AHEAD OF THE COLD FRONT TONIGHT. AS THE COLD FRONT APPROACHES THE LAS VEGAS VALLEY SOMETIME BETWEEN LATE MONDAY MORNING AND EARLY AFTERNOON CEILINGS WILL LOWER ALONG WITH ISOLATED SHOWERS. STEADY SOUTHWEST SURFACE WINDS OF 10 TO 20 KTS ALONG WITH HIGHER GUSTS WILL PRECEDE THE COLD FRONT THROUGH EARLY MONDAY AFTERNOON. BEST GUESS ON FRONTAL PASSAGE WILL BE AROUND 20Z MONDAY. ALOFT STRONG SOUTHWEST WINDS WILL CREATE TURBULENCE OVER THE SPRING MOUNTAINS WHILE CLOUDS/PRECIPITATION OBSCURE THE HIGHER ELEVATIONS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A COLD FRONT OVER CENTRAL CALIFORNIA WILL MOVE INTO SOUTHEAST CALIFORNIA AND CENTRAL NEVADA TONIGHT. THE FRONT WILL THEN PROGRESS SOUTHEAST ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA MONDAY AFTERNOON AND EVENING. LOWER CEILINGS ALONG WITH ISOLATED TO SCATTERED SHOWERS WILL ACCOMPANY THE FRONT. GUSTY SOUTHWEST WINDS WILL PRECEDE THE FRONT WITH COLDER AIR AND NORTHWEST WINDS BEHIND THE FRONT. THE SIERRA WILL SEE STRONG RIDGETOP WINDS THIS EVENING THAT COULD LEAD TO TURBULENT CONDITIONS WHILE CLOUDS/PRECIPITATION OBSCURE THE HIGHER ELEVATIONS. && .CLIMATE...THE FIRST SIX DAYS OF NOVEMBER IN LAS VEGAS HAVE AVERAGED AN IMPRESSIVE 10.0 DEGREES ABOVE NORMAL WITH AN AVERAGE TEMPERATURE OF 70 DEGREES. FOR THE PERIOD OF NOVEMBER 1ST THROUGH THE 6TH THIS RANKS AS THE WARMEST EVER BEATING OUT 1988 WHICH FORMALLY HELD THIS BY 0.7 DEGREE. THERE HAVE BEEN FIVE 80 DEGREE DAYS IN LAS VEGAS THIS MONTH AND WE NORMALLY AVERAGE 1 IN NOVEMBER. THE RECORD NUMBER OF 80 DEGREE DAYS IN NOVEMBER IN LAS VEGAS IS 6 SET IN 1949. NOVEMBER OF 1937...1976...1988 AND 2009 ALL TIE WITH 2010 FOR SECOND PLACE WITH 5 DAYS OF 80 OR BETTER FOR A HIGH. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...ADAIR PREV DISCUSSION...STACHELSKI/PIERCE HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 7, 3:56 AM PST, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 356 AM PST SUN NOV 7 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-080700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 356 AM PST SUN NOV 7 2010 /456 AM MST SUN NOV 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM APPROACHING THE CALIFORNIA COAST THIS AFTERNOON WILL MOVE INLAND TONIGHT. THERE WILL BE A CHANCE OF RAIN AND SNOW SHOWERS IN THE SIERRA LATE TODAY WITH SHOWERS SPREADING INTO NEVADA TONIGHT...MAINLY NORTH OF LAS VEGAS. SOME HIGHER ELEVATIONS COULD RECEIVE A COUPLE INCHES OF SNOW AND 3 TO 5 INCHES OF SNOW IS POSSIBLE ON THE HIGHEST PEAKS OF THE SIERRA. WINDS WILL ALSO BE INCREASING WITH THIS STORM SYSTEM AND THERE IS POTENTIAL FOR GUSTY DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SIERRA INTO THE WESTERN PART OF THE OWENS VALLEY. A WIND ADVISORY IS IN EFFECT THERE FROM 4 PM TO MIDNIGHT. LOCALLY GUSTY WINDS ARE ALSO POSSIBLE TONIGHT IN THE SPRING MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING RAIN AND SNOW SHOWERS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHERN NEVADA AND FAR NORTHWEST ARIZONA MONDAY AS THE STORM SYSTEM MOVES TO THE UTAH BORDER. A MAINLY DRY NORTHWEST FLOW IS EXPECTED MONDAY NIGHT THROUGH SATURDAY ALTHOUGH A TROUGH MOVING THROUGH NORTHEAST NEVADA WILL BRING A CHANCE OF SHOWERS TO LINCOLN AND NORTHERN MOHAVE COUNTIES WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.